FDA warns of Rare Side Effect for Avandia

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 1/10/2006 11:49 AM (GMT -7)   
A warning from U.S. regulators linking GlaxoSmithKline Plc's diabetes drug Avandia to rare cases of swelling in the back of the eye is unlikely to have a major impact on sales, analysts said on Friday.

The Food and Drug Administration highlighted the problem in a notice late on Thursday after the drug maker said it had received "very rare" reports of the swelling, known as macular oedema, in patients taking Avandia.

The warning also applies to Avandamet, a combination product containing the same active ingredient, and Avandaryl, which will be available later in January.

scool  Warren


desertdiabetic
Regular Member


Date Joined Dec 2005
Total Posts : 115
   Posted 1/10/2006 12:16 PM (GMT -7)   
Just about everything we have to take has some rare bad things happen. The sad part is there are people out there that have already experienced those problems. It comes down to risk factor, do we take the chance of these rare problems or do we go it without the drug. That is everybodies individual decision. I don't see it enough for me to stop taking it. Avandia already has possible bad side affects already that require constant watch. Knowing about the side affects should save some people who otherwise would suffer with the rare vision problems. Again, knowledge is the key to successful treatment. We all have our own belief of what the knowledge is that fits our own thinking and the key is to keep looking and don't get in any one rut.
type 2 - dx 12/04
metformin 500mg 3x - avanda 2mg 2x


sharer
Regular Member


Date Joined Dec 2005
Total Posts : 76
   Posted 1/10/2006 5:15 PM (GMT -7)   
Dear Warren,
Does this side-effect occur early after initiating Avandia or can it occur anyime during therapy?I have been on Avandamet since 10 years without any side-effects.Till date, the benefits outscored the side-effects of Rosiglitazone(Avandia)

sharer
Mind is a myth,thought is your enemy,no way out!


Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 1/10/2006 5:25 PM (GMT -7)   

A GlaxoSmithKline letter sent to doctors makes these points:

  • The reports are "very rare."
  • Most patients also reported swelling in their legs and feet (peripheral edema) at the same time.
  • In some cases the macula edema stopped or improved when patients stopped taking the drugs.
  • In one case, macula edema stopped when the drug's dose was reduced.
They made no indication of what the "timing" was for this event.  I have posted this only as something for Avandia users to be aware of and nothing more.  If you aren't aware of the side effects you can't watch for them.
 
scool  Warren
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:23 AM (GMT -7)
There are a total of 2,732,449 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
190 Guest(s), 5 Registered Member(s) are currently online.  Details
73monte, NewspaperLover, Tudpock18, ambling, Nomar Lupron 4 Me


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer